| Model Number |
CL-802 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: cl-843, cl-843 polysorb 2-0 und 75cm gs21 x36, (lot#:a5f1847y), cl-802, cl-802 polysorb 0 vio 75cm gs24 x36 (lot#: a5d1424y), cl-802, cl-802 polysorb 0 vio 75cm gs24 x36 (lot#: a5c2226y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during an open orthopedic procedure, the needles on both sutures detached from the suture strands while suturing.The needles did not fall into the patient cavity.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Two opened devices and forty one representative samples were available for evaluation.Visual inspection of the open sample noted two sutures.No needles were returned.The heat-tipped sections were significantly darker than other sections of the sutures.Visual and light-assisted microscopic inspection of representative samples noted no breaches or damage to the breathable pouches.The needles were properly parked in the retainers.Inspection of the retainers noted that the sutures were properly wound and that no damage to the retainers was observed.Tactile and microscopic inspection of the sutures was performed, with no abnormalities identified.The foil pouches were inspected, and no signs of damage or abnormalities were identified.Functional testing of sealed representative samples showed that the breathable pouches were opened without tearing the packaging.The sutures were removed from the retainers without difficulty.The sutures were secured in a testing device, and no breakage or fraying was observed during handling or setup.The sutures were then pulled until the needle detached from the suture.The force at the point of detachment was measured and met applicable requirements.Further evaluation noted the sutures exhibited signs of heat damage.It was reported that the needles on both sutures detached from the suture strands while suturing.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.